Alert archive / Kansas / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 19, 2013, 1:26 AM CDT for Gove County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 1:26 AM CDT (06:26 UTC)
- Expired
- Jun 19, 2013, 6:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Gove County, KS
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WGUS53 KGLD 190626 FFWGLD KSC063-191130- /O.NEW.KGLD.FF.W.0009.130619T0626Z-130619T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 126 AM CDT WED JUN 19 2013 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GOVE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 630 AM CDT * AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES RAINFALL OF 2 TO 4 INCHES OVER PLUM CREEK AND SMOKY HILL RIVER. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF PLUM CREEK AND THE SMOKY HILL RIVER ALONG WITH OTHER SMALL CREEKS ...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. && LAT...LON 3869 10016 3871 10074 3891 10067 3891 10017 $$ BULLER
2 follow-up statements
205 WGUS73 KGLD 191010 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 510 AM CDT WED JUN 19 2013 KSC063-191130- /O.CON.KGLD.FF.W.0009.000000T0000Z-130619T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOVE KS- 510 AM CDT WED JUN 19 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN GOVE COUNTY UNTIL 630 AM CDT... AT 508 AM CDT...LIGHT RAINFALL WAS OCCURRING NEAR THE AREA. HOWEVER...DUE TO THE LARGE AMOUNT OF RAINFALL THAT OCCURRED EARLIER TONIGHT...EXCESSIVE RUNOFF AND FLASH FLOODING COULD STILL BE ONGOING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3869 10016 3871 10074 3891 10067 3891 10017 $$ BULLER
526 WGUS73 KGLD 191122 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 522 AM MDT WED JUN 19 2013 KSC063-191137- /O.EXP.KGLD.FF.W.0009.000000T0000Z-130619T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOVE KS- 622 AM CDT WED JUN 19 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN GOVE COUNTY WILL BE ALLOWED TO EXPIRE AT 530 AM MDT/630 AM CDT/... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3869 10016 3871 10074 3891 10067 3891 10017 $$ BULLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:39 AM CDT, 47 minutes earlier.
Area forecast discussion, Jun 19, 12:39 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1139 PM MDT TUE JUN 18 2013 .UPDATE... ISSUED AT 858 PM MDT TUE JUN 18 2013 UPDATED FORECAST FOR TONIGHT BASED ON RADAR TRENDS. LINE OF STORMS HAS STRENGTHENED AS IT MOVED INTO NORTHWEST KANSAS...WITH GUSTS NEAR 60 MPH AND HEAVY RAINFALL. MODELS SHOW THE LIFT DECLINING FURTHER EAST OF THE STORMS AS THE EVENING PROGRESSES...SO WILL HAVE PRECIP. CHANCES DECLINE DURING THE OVERNIGHT HOURS. MODELS STILL HINTING AT SOME STORMS REDEVELOPING OVERNIGHT OVER THE SOUTHERN PART OF THE AREA. LOOKING WEST THERE ARE STILL SOME RADAR RETURNS FROM SCATTERED STORMS IN CENTRAL COLORADO SO WILL KEEP THE CHANCES GOING OVER THE SOUTHERN PART OF THE AREA WHERE LIFT WILL BE BEST. .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 229 PM MDT TUE JUN 18 2013 UNCERTAINTIES MAINLY REVOLVE AROUND THUNDERSTORM DEVELOPMENT AND EVENTUAL COVERAGE THIS EVENING AND OVERNIGHT. THUNDERSTORM CLUSTERS WHICH DEVELOPED ACROSS NORTON AND GRAHAM COUNTIES EARLY THIS AFTERNOON FORMED ON A LINGERING SURFACE CONVERGENT ZONE WHICH RAN FROM NORTHEAST OF MCCOOK TO NORTON AND THEN EAST ALONG HIGHWAY 36...LIKELY LEFT OVER FROM OVERNIGHT CONVECTION. CURRENT THINKING IS THESE STORMS WILL CONTINUE TO BUBBLE FOR A COUPLE MORE HOURS BEFORE SHIFTING INTO NORTH CENTRAL KANSAS. NEXT ROUND OF STORMS IS CURRENTLY DEVELOPING JUST EAST OF DENVER AND WILL PROGRESS SLOWLY EAST INTO THE PLAINS THROUGH THIS EVENING. MEAN WINDS ALOFT ARE NOT THAT STRONG...ABOUT 15 KTS...SO STORMS MAY TAKE THEIR TIME GETTING INTO OUR COLORADO COUNTIES. ANY STORMS WHICH MAKE IT WILL HAVE THE POTENTIAL TO PRODUCE STRONG OUTFLOW AND LARGE HAIL. STRONGER WINDS AT 300 MB WORKING ACROSS SOUTHERN COLORADO MAY HELP THE STORMS SOUTH OF I-70 SURVIVE LONGER AND MAINTAIN THEIR STRENGTH THIS EVENING AS THEY WORK TOWARD THE KANSAS BORDER. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 229 PM MDT TUE JUN 18 2013 UPPER FLOW WILL BE SOUTHWEST THROUGH FRIDAY. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO WEDNESDAY NIGHT AND WILL MOVE SLOWLY EAST INTO CENTRAL KANSAS BY FRIDAY. A SURFACE TROUGH CONTINUES OVER EASTERN COLORADO AND A WEAK IMPULSE MOVES THROUGH THE FLOW BUT H8-7 LAYER MEAN MOISTURE IS DRY AND TRENDING DRIER THROUGH WEDNESDAY NIGHT. IN ADDITION, H7 TEMPERATURES WARM TO 14 C. FOR THESE REASONS HAVE DECIDED TO PULL SLIGHT CHANCE POPS FOR WEDNESDAY NIGHT. THE DRY AND WARM CONDITIONS AT MID LEVELS CONTINUE OVER NORTHWEST KANSAS THURSDAY/THURSDAY NIGHT WHICH SHOULD MAKE IF DIFFICULT FOR ANY STORMS TO DEVELOP NEAR THE TROUGH ACROSS THE SOUTHEAST FA. PLAN TO CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN ZONES FRIDAY AFTERNOON WHERE MOISTURE IS MARGINALLY BETTER. MIN TEMPERATURES WILL RANGE FROM THE LOWER TO MID 60S WITH 70 IN THE FAR EAST ZONES. 850 TEMPERATURES AROUND 30 TO 33 DEGREES WILL SUPPORT MAX TEMPERATURES NEARING 100 DEGREES THURSDAY AND FRIDAY. IN THE EXTENDED...(FRIDAY NIGHT THROUGH TUESDAY)... UPPER FLOW WILL REMAIN SOUTHWEST THROUGH MONDAY BECOMING ZONAL ON TUESDAY. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO THROUGH MONDAY AND THEN SHIFT EAST TOWARD CENTRAL KANSAS TUESDAY. SEVERAL IMPULSES COME THROUGH THE FLOW PROVIDING SOME POTENTIAL FOR THUNDERSTORM DEVELOPMENT. HOWEVER, MID LEVEL TEMPERATURES ARE VERY WARM 15-17 DEGREES C EXCEPT FOR SUNDAY NIGHT. DUE TO THIS SUNDAY/SUNDAY NIGHT WILL HAVE THE BEST CHANCE FOR PRECIPITATION. SATURDAY AND MONDAY WILL ONLY HAVE SLIGHT CHANCES. FRIDAY NIGHT AND TUESDAY SHOULD BE DRY. MAX TEMPERATURES WILL RANGE FROM THE MID TO UPPER 90S. MIN TEMPERATURES WILL RANGE FROM THE MID 60S ACROSS MOST OF THE FA TO AROUND 70 IN THE EAST. && .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 229 PM MDT TUE JUN 18 2013 UNCERTAINTIES MAINLY REVOLVE AROUND THUNDERSTORM DEVELOPMENT AND EVENTUAL COVERAGE THIS EVENING AND OVERNIGHT. THUNDERSTORM CLUSTERS WHICH DEVELOPED ACROSS NORTON AND GRAHAM COUNTIES EARLY THIS AFTERNOON FORMED ON A LINGERING SURFACE CONVERGENT ZONE WHICH RAN FROM NORTHEAST OF MCCOOK TO NORTON AND THEN EAST ALONG HIGHWAY 36...LIKELY LEFT OVER FROM OVERNIGHT CONVECTION. CURRENT THINKING IS THESE STORMS WILL CONTINUE TO BUBBLE FOR A COUPLE MORE HOURS BEFORE SHIFTING INTO NORTH CENTRAL KANSAS. NEXT ROUND OF STORMS IS CURRENTLY DEVELOPING JUST EAST OF DENVER AND WILL PROGRESS SLOWLY EAST INTO THE PLAINS THROUGH THIS EVENING. MEAN WINDS ALOFT ARE NOT THAT STRONG...ABOUT 15 KTS...SO STORMS MAY TAKE THEIR TIME GETTING INTO OUR COLORADO COUNTIES. ANY STORMS WHICH MAKE IT WILL HAVE THE POTENTIAL TO PRODUCE STRONG OUTFLOW AND LARGE HAIL. STRONGER WINDS AT 300 MB WORKING ACROSS SOUTHERN COLORADO MAY HELP THE STORMS SOUTH OF I-70 SURVIVE LONGER AND MAINTAIN THEIR STRENGTH THIS EVENING AS THEY WORK TOWARD THE KANSAS BORDER. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 229 PM MDT TUE JUN 18 2013 UPPER FLOW WILL BE SOUTHWEST THROUGH FRIDAY. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO WEDNESDAY NIGHT AND WILL MOVE SLOWLY EAST INTO CENTRAL KANSAS BY FRIDAY. A SURFACE TROUGH CONTINUES OVER EASTERN COLORADO AND A WEAK IMPULSE MOVES THROUGH THE FLOW BUT H8-7 LAYER MEAN MOISTURE IS DRY AND TRENDING DRIER THROUGH WEDNESDAY NIGHT. IN ADDITION, H7 TEMPERATURES WARM TO 14 C. FOR THESE REASONS HAVE DECIDED TO PULL SLIGHT CHANCE POPS FOR WEDNESDAY NIGHT. THE DRY AND WARM CONDITIONS AT MID LEVELS CONTINUE OVER NORTHWEST KANSAS THURSDAY/THURSDAY NIGHT WHICH SHOULD MAKE IF DIFFICULT FOR ANY STORMS TO DEVELOP NEAR THE TROUGH ACROSS THE SOUTHEAST FA. PLAN TO CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN ZONES FRIDAY AFTERNOON WHERE MOISTURE IS MARGINALLY BETTER. MIN TEMPERATURES WILL RANGE FROM THE LOWER TO MID 60S WITH 70 IN THE FAR EAST ZONES. 850 TEMPERATURES AROUND 30 TO 33 DEGREES WILL SUPPORT MAX TEMPERATURES NEARING 100 DEGREES THURSDAY AND FRIDAY. IN THE EXTENDED...(FRIDAY NIGHT THROUGH TUESDAY)... UPPER FLOW WILL REMAIN SOUTHWEST THROUGH MONDAY BECOMING ZONAL ON TUESDAY. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO THROUGH MONDAY AND THEN SHIFT EAST TOWARD CENTRAL KANSAS TUESDAY. SEVERAL IMPULSES COME THROUGH THE FLOW PROVIDING SOME POTENTIAL FOR THUNDERSTORM DEVELOPMENT. HOWEVER, MID LEVEL TEMPERATURES ARE VERY WARM 15-17 DEGREES C EXCEPT FOR SUNDAY NIGHT. DUE TO THIS SUNDAY/SUNDAY NIGHT WILL HAVE THE BEST CHANCE FOR PRECIPITATION. SATURDAY AND MONDAY WILL ONLY HAVE SLIGHT CHANCES. FRIDAY NIGHT AND TUESDAY SHOULD BE DRY. MAX TEMPERATURES WILL RANGE FROM THE MID TO UPPER 90S. MIN TEMPERATURES WILL RANGE FROM THE MID 60S ACROSS MOST OF THE FA TO AROUND 70 IN THE EAST. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1131 PM MDT TUE JUN 18 2013 MVFR TO VFR CONDITIONS FORECAST FOR THE 6Z TAFS. RATHER COMPLICATED WEATHER PATTERN OVERNIGHT DUE TO VARIOUS OUTFLOW BOUNDARIES ALONG WITH LINGERING ELEVATED INSTABILITY. MESOSCALE STORM COMPLEX SHOULD BE EAST OF KGLD BY THE START OF THE TAFS...WITH ISOLATED TO SCATTERED STORM COVERAGE BEHIND THE COMPLEX INTO THE OVERNIGHT HOURS. THE STORM ACTIVITY SHOULD REMAIN SOUTH AND EAST OF KMCK...ALTHOUGH A FEW STORMS MAY NEAR THE SITE. DUE TO THE RAINFALL AND THE SOUTHEAST WINDS BRINGING IN HIGHER DEW POINTS AROUND KGLD TONIGHT...FOG MAY DEVELOP. MOST MODELS ARE NOT INDICATING FOG FORMING ALTHOUGH CLIMATOLOGY IS INDICATING REDUCTIONS ARE POSSIBLE. AS SUCH WILL INCLUDE A MINOR VISIBILITY REDUCTION FOR KGLD OVERNIGHT. MODELS ARE PLACING LIFT OVER KMCK DURING THE MORNING...WITH THE LIFT MOVING EAST FAIRLY QUICKLY. AT THIS TIME WILL NOT INCLUDE A VICINITY TS IN THE TAF DUE TO LOW CONFIDENCE STORMS WILL DEVELOP NEAR THE SITE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...DLF LONG TERM...FS AVIATION...JTL
Hazardous weather outlook, Jun 18, 7:01 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 601 PM MDT TUE JUN 18 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 601 PM MDT TUE JUN 18 2013 /701 PM CDT TUE JUN 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE EAST ACROSS THE COLORADO PLAINS INTO THE WESTERN PART OF THE TRI-STATE AREA THIS EVENING. SOME OF THESE STORMS WILL PRODUCE STRONG...POSSIBLY DAMAGING WINDS AND LARGE HAIL. STORM MOVEMENT IN COLORADO WILL GENERALLY BE EAST THROUGH THIS EVENING BEFORE WEAKENING OVER FAR WESTERN KANSAS. THUNDERSTORMS MAY REDEVELOP OVERNIGHT SOUTH OF HIGHWAY 24 WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND EAST OF THE COLORADO BORDER. A FEW OF THESE STORMS COULD BECOME SEVERE DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT FOR EAST CENTRAL COLORADO AND FAR NORTHWEST KANSAS. JTL
In the hours before
Local storm report, Jun 18, 9:31 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM MDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD 16 NW TRIBUNE 38.63N 101.96W
06/18/2013 GREELEY KS LAW ENFORCEMENT
ESTIMATED FOUR TO FIVE INCHES OF WATER FLOWING OVER THE
ROAD AT INTERSECTION OF COUNTY ROAD K AND 12. ESTIMATED
LOCATION BASED ON RADAR PRECIP. ESTIMATES. ENOUGH WATER
OVER THE ROAD OFFICER HAD TO TURN AROUND.
&&
LUNDQUISTLocal storm report, Jun 18, 9:33 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 8 N SHARON SPRINGS 39.01N 101.75W
06/18/2013 E0.75 INCH WALLACE KS TRAINED SPOTTER
DIME SIZED HAIL ALONG HIGHWAY 27.
&&
ALWLocal storm report, Jun 18, 10:03 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
903 PM MDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL GOODLAND 39.35N 101.71W
06/18/2013 E0.75 INCH SHERMAN KS OFFICIAL NWS OBS
DIME SIZE HAIL DECREASED TO PEA SIZE HAIL AS IT CONTINUED
TO FALL.
&&
ALWSpecial weather statement, Jun 18, 10:26 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1026 PM CDT TUE JUN 18 2013
KSZ001-002-014-NEZ079-080-190415-
CHEYENNE-DUNDY-HITCHCOCK-RAWLINS-THOMAS-
1026 PM CDT TUE JUN 18 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...RAWLINS
COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS...
DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST
NEBRASKA...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
BENKELMAN TO 15 MILES SOUTH OF BEARDSLEY TO 9 MILES NORTH OF
WINONA...MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 4021 10094 3992 10074 3957 10074 3957 10072
3924 10072 3913 10111 3914 10138 3956 10138
4001 10164
TIME...MOT...LOC 0326Z 250DEG 28KT 3996 10146 3960 10119
3920 10118
HUSTEDSpecial weather statement, Jun 19, 12:17 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1117 PM MDT TUE JUN 18 2013
KSZ029-190530-
GOVE-
1217 AM CDT WED JUN 19 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHEAST GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTH OF GOVE...MOVING EAST AT 5 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3869 10016 3869 10053 3882 10058 3893 10016
3888 10014 3870 10015
TIME...MOT...LOC 0517Z 249DEG 6KT 3876 10041
LUNDQUISTLocal storm report, Jun 19, 12:47 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1147 PM MDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 2 SW BOGUE 39.34N 99.72W
06/18/2013 E0.75 INCH GRAHAM KS PUBLIC
STARTED OUT AS PEA SIZE HAIL AND INCREASED TO DIME SIZE
0337 PM HAIL 5 SW BOGUE 39.31N 99.75W
06/18/2013 E1.00 INCH GRAHAM KS PUBLIC
QUARTER SIZE HAIL FELL AND PILED INTO DRIFTS ALONG THE
FENCE. 30 TO 40 MPH WINDS ESTIMATED WITH THE STORM.
0735 PM HAIL CHEYENNE WELLS 38.82N 102.35W
06/18/2013 E1.00 INCH CHEYENNE CO TRAINED SPOTTER
HAIL WAS COVERING THE GROUND. LASTED MAYBE FIVE MINUTES.
0745 PM FLOOD 16 NW TRIBUNE 38.63N 101.96W
06/18/2013 GREELEY KS LAW ENFORCEMENT
ESTIMATED FOUR TO FIVE INCHES OF WATER FLOWING OVER THE
ROAD AT INTERSECTION OF COUNTY ROAD K AND 12. ESTIMATED
LOCATION BASED ON RADAR PRECIP. ESTIMATES. ENOUGH WATER
OVER THE ROAD OFFICER HAD TO TURN AROUND.
0800 PM TSTM WND GST BURLINGTON 39.31N 102.27W
06/18/2013 M60.00 MPH KIT CARSON CO ASOS
ASOS MEASURED 60 MPH WIND GUST
0823 PM HAIL 8 N SHARON SPRINGS 39.01N 101.75W
06/18/2013 E0.75 INCH WALLACE KS TRAINED SPOTTER
DIME SIZED HAIL ALONG HIGHWAY 27.
0856 PM HAIL GOODLAND 39.35N 101.71W
06/18/2013 E0.75 INCH SHERMAN KS OFFICIAL NWS OBS
DIME SIZE HAIL DECREASED TO PEA SIZE HAIL AS IT CONTINUED
TO FALL.
&&
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:45 PM CDT | Special Weather Statement | GLD | Greeley | 30 min |
| Jun 18, 7:56 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 49 min |
| Jun 18, 8:01 PM CDT | Special Weather Statement | GLD | Sherman | 29 min |
| Jun 18, 8:29 PM CDT | Special Weather Statement | GLD | Sherman | 31 min |
| Jun 18, 8:35 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 55 min |
| Jun 18, 8:37 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 53 min |
| Jun 18, 8:58 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 62 min |
| Jun 18, 8:59 PM CDT | Flash Flood Warning | GLD | Greeley, Wallace | 3 hr |
| Jun 18, 9:07 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Wallace | 53 min |
| Jun 18, 9:18 PM CDT | Flash Flood Warning | GLD | Logan, Sherman, Thomas | 3 hr |
| Jun 18, 9:45 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 60 min |
| Jun 18, 9:57 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 48 min |
| Jun 18, 10:26 PM CDT | Special Weather Statement | GLD | Rawlins, Thomas | 49 min |
| Jun 19, 12:17 AM CDT | Special Weather Statement | GLD | Gove | 13 min |
Nearby
Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.